MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105BER130
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a medical procedure using a benchmark 6f 071 delivery catheter (benchmark) and non-penumbra sheath.After successful completion of the procedure, while removing the benchmark from the radial artery, the physician noticed the midshaft of the benchmark had fractured.Subsequently, the physician retracted the fractured portion of the benchmark back into the sheath and removed both the benchmark and sheath together as a system.It was also reported that the patient was administered with radial cocktail; however, a vasospasm had occurred while removing the benchmark.The procedure had ended at this point and no medical intervention was performed to treat the vasospasm.It was reported that the vasospasm was related to use of the benchmark.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12139750
Report Number3005168196-2021-01498
Device Sequence Number17176426
Product Code DQY
UDI-Device Identifier00814548014029
UDI-Public00814548014029
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Model NumberBMK6F105BER130
Device Catalogue NumberBMK6F105BER130
Device Lot NumberF100599
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005